Skin bumps from Tocilizumab? - FieryBones - RA C...

FieryBones - RA Community

333 members49 posts

Skin bumps from Tocilizumab?

BlackScorpion profile image
BlackScorpion

Hiya,

I am new here, but not new to RA. I am 40 years old at the moment and was diagnosed with RA when I was 32. First I was on Sulfasalazine until I got some inflammations that did not want to go away. Tried Methotrexate, after which my doc got me on biologicals, monthly infuses of Tocilizumab (in combination with the Methotrexate).

I have been getting the Tocilizumab IV's for a year now, but since a while now I regularly get this sort of bumps, a sort of rash on my skin? You could compare it to acne, but it is not acne. I first thought it was a reaction on skin care products, as I have a very sensitive skin and have had problems with skin care products before. Every time I have it, I stop using my skin care products and use a cortisone salve from the doctor and after a week or so my skin looks more or less ok again.

But it is on my back, shoulders, neck and face, places where I don't use the same products and I am not sure as I never wrote it down, but it seems as if it comes back every time after getting my IV. Going to keep an eye on it now to know for sure. I read online on 1 site that Tocilizumab can cause skin rashes, though it does not say so on other sites. Does anybody know whether this can be from the Tocilizumab? Or have the same experience?

I am very good on the Tocilizumab, have not had a flare up since I get it and it is the least agressive / dangerous of the biologicals. So I would like to stay on it. Just want to know if it is due to the Tocilizumab or something else. Plus, what kind of treatment / salve can I use against the bumps / rash that I can keep using?

Thanks, Evy

2 Replies

Hi Evy

I’ve had RA for over 40 years and like you it started in my early 30’s. I’ve not come across Tocil but have been on MTX & Sulf. In many respects you have answered the question for yourself. It works for you and you haven’t had any flare ups. Unfortunately RA drugs do have different side effects. I remember one drug no longer available made your nails and hair fall out someone I knew was prepared to suffer that for the relief it gave. Following my recent time in ICU I have had to stop the MTX as I may now have P. Fibrosis. Steroids cause eye problems etc etc

Sorry I can’t help

Sorry to hear (or read) about your problems, hope you won't have too much suffering from them and the RA. And yes, the meds are good on 1 side and bad on the other side. Nothing to do about it I guess.

Not going to use any skin care products for the coming 2 months (besides some salve to treat the rash/bumps) and will follow up whether it comes back / becomes worse after my monthly IV meds. If so, I'll discuss it with my specialist and/or physician and/or a dermatologist to see what can be done.

Thanks!